Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 3, 1994, 4:49 PM CST for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 1994, 4:49 PM CST (22:49 UTC)
- Expired
- Nov 3, 1994, 8:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 032250 FFWTUL OKC061-077-079-040245- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 449 PM CST THU NOV 3 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 845 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN SOUTHEAST OKLAHOMA ...EASTERN HASKELL COUNTY...LATIMER COUNTY ...NORTHERN LE FLORE COUNTY RADAR ESTIMATED 3 TO 5 INCHES OF RAIN WAS ACROSS PARTS OF HASKELL...LEFLORE...AND LATIMER COUNTIES THIS AFTERNOON. ADDITIONAL THUNDERSTORM ACTIVITY IS LIKELY ACROSS THIS AREA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. THIS ADDITIONAL RAIN WILL LIKELY CAUSE ADDITIONAL PONDING OF WATER AND ALLOW FOR STREET FLOODING AND FLOODING OVER LOW AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 4:12 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 3, 4:12 PM CST, 37 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 410 PM CST THU NOV 3 1994 TSTMS FORMING OVER VIRTUALLY ALL OF FA WITH AMPLE MOISTURE IN SERN ZNS AND SURFACE HEATING IN NERN ZNS. MORNING SOUNDINGS SHOD LITTLE CAPPING AND STEEP LAPSE RATES TO WORK WITH. CD FNT STILL APPRS AHD OF SCHDL. NEXRAD SHOS FNT ALRDY INTO NWRN ZNS. AM WONDERING IF IT WL STALL OUT OVR NERN ZNS TEMPORARILY TMRW. THUS A BIG ? OF TIMING. BLV PCPN WL CONTINUE BHND FNT WITH MAJORITY OF PVA TRACKING ACRS FA EARLY SAT MORN. ALSO WRAP AROUND MOISTURE MAY AFFECT XTRM NE ZNS SAT AFTN. ETA IS MDL OF CHOICE FOR UPPR LVLS. NGM IS TO FAST AND TO FAR N AND AVN TO SLO. BLV AVN HANDLED BEST AT SFC WI"TH SAGGING OF FNT OVR TX. ZNS BHND SCHDL DUE TO SVR WX. 21 TUL 63/67 46/56 7652 MLC 69/74 56/62 8742 BVO 56/64 44/52 6652 IDB 68/74 58/60 6852 .TUL...NONE.
In the hours before
Local storm report, Nov 3, 3:32 PM CST, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
332 PM CST THU NOV 03 1994
TIME (CST) COUNTY/STATE EVENT
310 PM TULSA/OK DIME AND NICKEL SIZE HAIL IN NORTHEAST
COLLINSVILLE
330 PM ROGERS/OK DIME SIZE HAIL IN OOLAGAHLocal storm report, Nov 3, 3:33 PM CST, 1 hour 16 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
332 PM CST THU NOV 03 1994
TIME (CST) COUNTY/STATE EVENT
310 PM TULSA/OK DIME AND NICKEL SIZE HAIL IN NORTHEAST
0 COLLINSVILLE
330 PM ROGERS/OK DIME SIZE HAIL IN OOLAGAHSpecial weather statement, Nov 3, 3:54 PM CST, 55 minutes before
OKZ060-061-064-066-067-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 354 PM CST THU NOV 3 1994 AT 350 PM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM CATOOSA TO BROKEN ARROW TO SLICK IN SOUTHEAST CREEK COUNTY. THIS LINE IS MOVING TO THE EAST NORTHEAST AROUND 25 MPH. VERY HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL MAY BE EXPECTED ANYWHERE ALONG THIS LINE. A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN OKLAHOMA UNTIL 6 PM.
Special weather statement, Nov 3, 3:55 PM CST, 54 minutes before
OKZ060-061-064-066-067-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 354 PM CST THU NOV 3 1994 AT 350 PM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM CATOOSA TO BROKEN ARROW TO SLICK IN SOUTHEAST CREEK COUNTY. THIS LINE IS MOVING TO THE EAST NORTHEAST AROUND 25 MPH. VERY HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL MAY BE EXPECTED ANYWHERE ALONG THIS LINE. A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN OKLAHOMA UN^TIL 6 PM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:30 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 45 min |
| Nov 3, 8:00 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 60 min |
| Nov 3, 8:41 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 49 min |
| Nov 3, 9:44 AM CST | Flash Flood Warning | TSA | Adair, Sequoyah | 2 hr |
| Nov 3, 11:27 AM CST | Severe Thunderstorm Warning | TSA | Latimer | 33 min |
| Nov 3, 11:49 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Nov 3, 12:43 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 47 min |
| Nov 3, 1:04 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 41 min |
| Nov 3, 1:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Nov 3, 2:57 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Nov 3, 3:38 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Nov 3, 4:05 PM CST | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 55 min |
| Nov 3, 4:23 PM CST | Severe Thunderstorm Warning | TSA | Craig, Rogers | 58 min |
| Nov 3, 4:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 64 min |
| Nov 3, 5:40 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.